{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,3]],"date-time":"2026-10-03T23:44:52Z","timestamp":1791071092223,"version":"4.1.0"},"reference-count":9,"publisher":"SAGE Publications","issue":"2","license":[{"start":{"date-parts":[[2003,2,1]],"date-time":"2003-02-01T00:00:00Z","timestamp":1044057600000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Hum Exp Toxicol"],"published-print":{"date-parts":[[2003,2]]},"abstract":"<jats:p>A 45-year-old man ingested 3000 mg of citalopram hydrobromide (2400 mg citalopram). He presented to the Emergency Department 2 hours post-ingestion with a pulse of 100 beats\/min and blood pressure of 120\/ 80 mmHg. His electrocardiogram (ECG) was normal. Chest X-ray showed bilateral shadowing, with no evidence of aspiration of gastric contents. Shortly after, he had three tonic-clonic seizures, requiring intravenous diazepam. Eight hours post-ingestion he became oliguric with deteriorating renal function, despite normal arterial and central venous pressures. He became increasingly hypoxic, with chest X-ray changes compatible with adult respiratory distress syndrome (ARDS). Despite treatment with 100% oxygen and continuous positive airway pressure, his gas exchange continued to deteriorate, requiring intubation and ventilation. His renal function also deteriorated with a peak creatinine of 492 mmol\/L on day 4 in the absence of rhabdomyolysis. There was complete spontaneous recovery of renal function after 2 weeks. A peak plasma total citalopram (R-S enantiomers) concentration of 1.92 mg\/L was recorded 2 hours post-ingestion. Total norcitalopram concentrations continued to rise up to 24 hours post-ingestion. Citalopram has been associated with seizures, ECG abnormalities, rhabdomyolysis and coma after overdose. The renal and respiratory complications seen in this patient have not been reported previously.<\/jats:p>","DOI":"10.1191\/0960327103ht327cr","type":"journal-article","created":{"date-parts":[[2003,3,15]],"date-time":"2003-03-15T08:54:49Z","timestamp":1047718489000},"page":"103-105","source":"Crossref","is-referenced-by-count":26,"title":["Adult respiratory distress syndrome and renal failure associated with                 citalopram overdose"],"prefix":"10.1177","volume":"22","author":[{"given":"C A","family":"Kelly","sequence":"first","affiliation":[{"name":"Scottish Poisons Information Bureau, Royal Infirmary of Edinburgh, Little                         France, Edinburgh EH16 4SU, UK;"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"A","family":"Upex","sequence":"additional","affiliation":[{"name":"Scottish Poisons Information Bureau, Royal Infirmary, Edinburgh, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"E P","family":"Spencer","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"R J","family":"Flanagan","sequence":"additional","affiliation":[{"name":"Medical Toxicology Unit, Guy's and St Thomas's Hospital                         Trust, Avonley Road, London, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"D N","family":"Bateman","sequence":"additional","affiliation":[{"name":"Scottish Poisons Information Bureau, Royal Infirmary, Edinburgh, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"179","published-online":{"date-parts":[[2003,2,1]]},"reference":[{"key":"atypb1","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(05)64513-8"},{"key":"atypb2","first-page":"237","volume":"35","author":"Personne M","year":"1997","journal-title":"Clin Toxicol"},{"key":"atypb3","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(05)61630-3"},{"key":"atypb4","doi-asserted-by":"publisher","DOI":"10.1111\/j.1600-0773.1981.tb01587.x"},{"key":"atypb5","doi-asserted-by":"publisher","DOI":"10.1097\/00007691-200004000-00001"},{"key":"atypb6","doi-asserted-by":"publisher","DOI":"10.1164\/ajrccm.149.3.7509706"},{"key":"atypb7","doi-asserted-by":"publisher","DOI":"10.1148\/radiology.170.3.2916020"},{"key":"atypb8","first-page":"316","volume":"36","author":"Guharoy SR","year":"1994","journal-title":"Vet Hum Toxicol"},{"key":"atypb9","doi-asserted-by":"publisher","DOI":"10.1006\/taap.1997.8255"}],"container-title":["Human &amp; Experimental Toxicology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1191\/0960327103ht327cr","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1191\/0960327103ht327cr","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,29]],"date-time":"2026-04-29T07:42:43Z","timestamp":1777448563000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1191\/0960327103ht327cr"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2003,2]]},"references-count":9,"journal-issue":{"issue":"2","published-print":{"date-parts":[[2003,2]]}},"alternative-id":["10.1191\/0960327103ht327cr"],"URL":"https:\/\/doi.org\/10.1191\/0960327103ht327cr","relation":{},"ISSN":["0960-3271","1477-0903"],"issn-type":[{"value":"0960-3271","type":"print"},{"value":"1477-0903","type":"electronic"}],"subject":[],"published":{"date-parts":[[2003,2]]}}}